Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2016, 9:02 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 3, 2016, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:05 PM CDT | TSTM WND DMG | 6 Ese Franklin, TN | TREE REPORTED DOWN ACROSS BOTH LANES OF 96E PAST TRINITY LN |
| Jun 3, 9:10 PM CDT | HAIL 0.88 | 4 Ese Franklin, TN | DIME TO NICKEL SIZE HAIL REPORTED IN TRINITY PARK AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
864
WUUS54 KOHX 040202
SVROHX
TNC037-149-187-040230-
/O.NEW.KOHX.SV.W.0068.160604T0202Z-160604T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE AND NOLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3581 8679 3591 8691 3609 8673 3593 8651
TIME...MOT...LOC 0201Z 223DEG 17KT 3589 8676
HAIL...1.00IN
WIND...60MPH
$$
BARNWELL1 follow-up statement
810
WWUS54 KOHX 040216
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT FRI JUN 3 2016
TNC037-149-187-040230-
/O.CON.KOHX.SV.W.0068.000000T0000Z-160604T0230Z/
RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN-
916 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTH
CENTRAL DAVIDSON COUNTIES...
AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
NOLENSVILLE...OR 7 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE AND NOLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3585 8670 3594 8682 3608 8671 3593 8651
TIME...MOT...LOC 0216Z 223DEG 17KT 3594 8670
HAIL...1.00IN
WIND...60MPH
$$
BARNWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:36 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 6:36 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 636 PM CDT FRI JUN 3 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Just like yesterday at this time, have broken out a late afternoon grouping in the zone forecast product to deal with scattered areal coverage of showers and thunderstorms this evening. Still, anyway you look at it, this pattern still looks like it will continue to support mainly late morning to early evening diurnal driven isolated to scattered light to moderate showers, with orographic influences, local effects, possible weak disturbances moving through the upper level pattern, and outflow boundaries from previous convection all playing a role in locational development of showers and thunderstorms. Some weak surface frontal passages may also occur, with the pesky upper level low across the srn plains of TX providing the moisture associated with the upper level pattern. For tonight, will keep a slight chance of showers and thunderstorms across most of the mid state, with a chance of showers and thunderstorms across the Tennessee River Valley Region, where the best moisture availability is. As for this weekend, looks like the best chance of showers and thunderstorms still looks to be Saturday afternoon into Saturday evening, and believe that numerous mainly moderate showers and thunderstorms will be in store. Finally, a long wave upper level trough will push this moisture rich and humid air mass system eastward as Sunday progresses. Temps will slowly fall to around seasonal normal values by Saturday and into Sunday as increasing moisture and cloud coverage is expected across the area. There may be some locally heavy rainfall here and there to with the stronger showers and thunderstorms, but on average, total rainfall amounts will range generally from 1.25 inches to 1.5 inches thru Sunday. High pressure influences from the Upper Midwest, along with dry nwly flow aloft, will build into the region providing very pleasant, dry, with generally mostly clear sky conditions, type of a weather pattern to the mid state region Sunday night through the majority of the upcoming work week. Temps will be near seasonal normal values thru the vast majority of this period before broad strong upper level ridging influences build into the mid state late in the work week into the upcoming weekend with temps then expected to rise into the upper 80s to lower 90s by the end of the work week. && .AVIATION... 00Z TAF DISCUSSION. Strong upper trough axis is currently positioned from east TX northward through the upper Midwest. This feature will shift slightly toward the east by tomorrow at this time. Additionally, sfc cyclogenesis will pick up as the sfc low moves from the northern Plains eastward across the Midwest. This will all spell an increase in convection, with time, as we move forward through this taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........21
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT FRI JUN 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS AND HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY. 27
In the hours before
Special weather statement, Jun 3, 7:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT FRI JUN 3 2016
TNZ005-006-040115-
MONTGOMERY TN-STEWART TN-
731 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 11 MILES WEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST
AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BIG ROCK...INDIAN MOUND AND WOODLAWN.
LAT...LON 3663 8785 3664 8742 3651 8744 3645 8775
3665 8787 3665 8785
TIME...MOT...LOC 0031Z 240DEG 49KT 3660 8766
07Special weather statement, Jun 3, 8:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 858 PM CDT FRI JUN 3 2016 TNZ027-059-062-040245- DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN- 858 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD... NORTHEASTERN WILLIAMSON AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 945 PM CDT... AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE... FOREST HILLS...OAK HILL...ANTIOCH AND BERRY HILL. LAT...LON 3580 8680 3592 8695 3617 8675 3595 8645 TIME...MOT...LOC 0158Z 224DEG 17KT 3588 8679 BARNWELL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:31 PM CDT | Special Weather Statement | OHX | Stewart | 44 min |
| Jun 3, 7:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 37 min |
| Jun 3, 8:58 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Jun 3, 9:42 PM CDT | Special Weather Statement | OHX | Rutherford | 48 min |
| Jun 4, 9:48 AM CDT | Special Weather Statement | OHX | Cannon | 42 min |
| Jun 4, 10:27 AM CDT | Special Weather Statement | OHX | Smith | 48 min |
| Jun 4, 11:08 AM CDT | Special Weather Statement | OHX | Clay, Jackson | 52 min |
| Jun 4, 11:23 AM CDT | Special Weather Statement | OHX | Smith | 37 min |
| Jun 4, 11:24 AM CDT | Special Weather Statement | OHX | Cannon | 51 min |
| Jun 4, 11:31 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 44 min |
| Jun 4, 11:55 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 65 min |
| Jun 4, 12:02 PM CDT | Special Weather Statement | OHX | DeKalb | 43 min |
| Jun 4, 1:46 PM CDT | Special Weather Statement | OHX | Cumberland | 29 min |
| Jun 4, 2:51 PM CDT | Special Weather Statement | OHX | Robertson | 39 min |
| Jun 4, 3:24 PM CDT | Special Weather Statement | OHX | Rutherford | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.